MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a deployed wallstent biliary stent and delivery system was returned for analysis.Visual evaluation of the returned device found that the outer sheath and the inner shaft were slightly curved.The returned stent was incubated at 37 degrees celsius for 1 hour and the length measured to be 90 mm, with a diameter of 10 mm.The stent has signs of damage, which could result in altered dimensions post-manufacturing.Some stent wires were bent at both ends.No other issues were noted with the device.The noted damages to the returned device were consistent with excessive force being applied to the delivery system during the procedure and are likely due to anatomical or procedural factors, which limited the performance of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) revealed no non-conforming events or deviations.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2017 that a wallstent biliary partially covered stent was to be used to treat a malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.Reportedly, the patient¿s anatomy was tight.According to the complainant, during the procedure, the stent failed to deploy.The physician was able to deploy the stent when it was tested outside the patient.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr-reportable event based on investigation results which revealed that the wallstent biliary stent was damaged.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6791686
Report Number3005099803-2017-02336
Device Sequence Number19217584
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public(01)08714729229902(17)20180121(10)18834847
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2018
Device Model NumberH965431200
Device Catalogue Number43120
Device Lot Number18834847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Initial Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight60